Threshold conditions for SIS epidemic models on edge-weighted networks
Qingchu Wu and
Fei Zhang
Physica A: Statistical Mechanics and its Applications, 2016, vol. 453, issue C, 77-83
Abstract:
We consider the disease dynamics of a susceptible–infected–susceptible model in weighted random and regular networks. By using the pairwise approximation, we build an edge-based compartment model, from which the condition of epidemic outbreak is obtained. Our results suggest that there exists a remarkable difference between the linear and nonlinear transmission rate. For a linear transmission rate, the epidemic threshold is completely determined by the mean weight, which is different from the susceptible–infected–recovered model framework. While for a nonlinear transmission rate, the epidemic threshold is not only related to the mean weight, but also closely related to the heterogeneity of weight distribution.
Keywords: Weighted network; Epidemic spreading; Pairwise approximation (search for similar items in EconPapers)
Date: 2016
References: View references in EconPapers View complete reference list from CitEc
Citations: View citations in EconPapers (4)
Downloads: (external link)
http://www.sciencedirect.com/science/article/pii/S0378437116002028
Full text for ScienceDirect subscribers only. Journal offers the option of making the article available online on Science direct for a fee of $3,000
Related works:
This item may be available elsewhere in EconPapers: Search for items with the same title.
Export reference: BibTeX
RIS (EndNote, ProCite, RefMan)
HTML/Text
Persistent link: https://EconPapers.repec.org/RePEc:eee:phsmap:v:453:y:2016:i:c:p:77-83
DOI: 10.1016/j.physa.2016.02.036
Access Statistics for this article
Physica A: Statistical Mechanics and its Applications is currently edited by K. A. Dawson, J. O. Indekeu, H.E. Stanley and C. Tsallis
More articles in Physica A: Statistical Mechanics and its Applications from Elsevier
Bibliographic data for series maintained by Catherine Liu ().